Alert archive / South Dakota / Wind Advisories in 2014

Wind Advisory 21, NWS Rapid City, SD

April 29, 201416 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Apr 29, 2014, 6:08 PM MDT for 16 counties in South Dakota. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2014, 6:08 PM MDT (00:08 UTC)
Expired
Apr 30, 2014, 6:00 PM MDT
In force
24 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Butte County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 45 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 0.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WWUS73 KUNR 300008
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
608 PM MDT TUE APR 29 2014

.A STRONG LOW PRESSURE SYSTEM ACROSS THE MIDWEST WILL CONTINUE TO
BRING VERY GUSTY WINDS TO THE AREA...ESPECIALLY THE EASTERN SLOPES
OF THE BLACK HILL AND ADJACENT PLAINS.

SDZ026-030-031-072>074-301130-
/O.EXP.KUNR.HW.W.0010.000000T0000Z-140430T0000Z/
/O.NEW.KUNR.WI.Y.0021.140430T0008Z-140501T0000Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS...
UNION CENTER...HERMOSA
608 PM MDT TUE APR 29 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT WEDNESDAY.

* TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE TONIGHT AND THROUGH
  THE DAY ON WEDNESDAY.

* WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 45 MPH
  CAN BE EXPECTED OVERNIGHT...THEN INCREASE TO 25 TO 40 MPH WITH
  GUSTS TO 55 MPH ON WEDNESDAY.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012>014-025-032-042>044-046-047-049-300115-
/O.EXP.KUNR.WI.Y.0020.000000T0000Z-140430T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
TRIPP-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...PHILIP...
PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...
WINNER
608 PM MDT TUE APR 29 2014 /708 PM CDT TUE APR 29 2014/

...WIND ADVISORY HAS EXPIRED...

ALTHOUGH GUSTY NORTHWEST WINDS WILL CONTINUE TONIGHT...THEY ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$
4 follow-up statements
800 
WWUS73 KUNR 300922
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
322 AM MDT WED APR 30 2014

.A STRONG LOW PRESSURE SYSTEM ACROSS THE MIDWEST WILL CONTINUE TO
BRING VERY GUSTY NORTHWEST WINDS TO THE AREA THROUGH THIS
AFTERNOON.

SDZ001-002-012>014-025-027-032-041>044-046-047-049-010000-
/O.EXB.KUNR.WI.Y.0021.140430T1500Z-140501T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...EDGEMONT...
HOT SPRINGS...PHILIP...ARDMORE...OELRICHS...PINE RIDGE...KYLE...
KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER
322 AM MDT WED APR 30 2014 /422 AM CDT WED APR 30 2014/

...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING
TO 6 PM MDT /7 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING.

* TIMING...GUSTY NORTHWEST WINDS WILL INCREASE THIS MORNING AND
  PERSIST THROUGH THE AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH
  CAN BE EXPECTED.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ026-030-031-072>074-010000-
/O.CON.KUNR.WI.Y.0021.000000T0000Z-140501T0000Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS...
UNION CENTER...HERMOSA
322 AM MDT WED APR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING.

* TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE
  AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH
  CAN BE EXPECTED. 

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
031 
WWUS73 KUNR 301421
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
821 AM MDT WED APR 30 2014

.A STRONG LOW PRESSURE SYSTEM ACROSS THE MIDWEST WILL CONTINUE TO
BRING VERY GUSTY NORTHWEST WINDS TO THE AREA THROUGH THIS
AFTERNOON.

SDZ001-002-012>014-025-027-032-041>044-046-047-049-302230-
/O.CON.KUNR.WI.Y.0021.140430T1500Z-140501T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...EDGEMONT...
HOT SPRINGS...PHILIP...ARDMORE...OELRICHS...PINE RIDGE...KYLE...
KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER
821 AM MDT WED APR 30 2014 /921 AM CDT WED APR 30 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING.

* TIMING...GUSTY NORTHWEST WINDS WILL INCREASE THROUGH THE MORNING
  AND PERSIST UNTIL LATE THIS AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50
  MPH CAN BE EXPECTED.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ026-030-031-072>074-302230-
/O.CON.KUNR.WI.Y.0021.000000T0000Z-140501T0000Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS...
UNION CENTER...HERMOSA
821 AM MDT WED APR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING.

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE
  AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH CAN
  BE EXPECTED.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
959 
WWUS73 KUNR 302058
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
258 PM MDT WED APR 30 2014

.A STRONG LOW PRESSURE SYSTEM ACROSS THE MIDWEST WILL CONTINUE TO
BRING VERY GUSTY NORTHWEST WINDS TO THE AREA THROUGH LATE THIS
AFTERNOON.

SDZ001-002-012>014-025>027-030>032-041>044-046-047-049-072>074-
010000-
/O.CON.KUNR.WI.Y.0021.000000T0000Z-140501T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
EDGEMONT...HOT SPRINGS...FOLSOM...WALL...PHILIP...ARDMORE...
OELRICHS...PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER...STURGIS...UNION CENTER...HERMOSA
258 PM MDT WED APR 30 2014 /358 PM CDT WED APR 30 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING.

* TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE THIS
  AFTERNOON...THEN GRADUALLY DECREASE THIS EVENING.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
277 
WWUS73 KUNR 010004
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
604 PM MDT WED APR 30 2014

SDZ001-002-012>014-025>027-030>032-041>044-046-047-049-072>074-
010115-
/O.EXP.KUNR.WI.Y.0021.000000T0000Z-140501T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
EDGEMONT...HOT SPRINGS...FOLSOM...WALL...PHILIP...ARDMORE...
OELRICHS...PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER...STURGIS...UNION CENTER...HERMOSA
604 PM MDT WED APR 30 2014 /704 PM CDT WED APR 30 2014/

...WIND ADVISORY HAS EXPIRED...

WINDS WILL SLOWLY DECREASE THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Apr 29, 3:31 PM MDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 29, 3:31 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
331 PM MDT TUE APR 29 2014

.SHORT TERM...THIS EVENING THROUGH WEDNESDAY NIGHT
ISSUED AT 330 PM MDT TUE APR 29 2014

CURRENT SURFACE ANALYSIS SHOWS DEEP LOW PRESSURE CENTERED OVER
SOUTHEAST IA...WITH HIGH PRESSURE CENTERED OVER FAR WESTERN MT.
VERY TIGHT PRESSURE GRADIENT REMAINS IN PLACE OVER MUCH OF THE
PLAINS INTO THE EASTERN SLOPES OF THE ROCKIES. UPPER LEVEL
ANALYSIS SHOWS THE LOW NOW OVER NORTHEAST IA. WATER VAPOR IMAGERY
IS SHOWING A LARGE AREA OF DRIER AIR ALOFT ROTATING SOUTHEAST
ACROSS ND AND INTO NORTHERN SD. AS THIS AREA MOVES IN LATE TODAY
AND TONIGHT... THIS WILL FINALLY SHUT OFF THE MORE PERSISTENT PCPN
FROM NORTHEAST TO SOUTHWEST ACROSS THE AREA...INCLUDING OVER THE
BLACK HILLS. AT THIS TIME...KUDX RADAR SHOWS FAIRLY WIDESPREAD
AREA OF SNOW OVER NORTHEAST WY AND FAR WESTERN SD...WITH SOME RAIN
MIXED IN ON THE PLAINS. PCPN HAS TAPERED OFF FURTHER TO THE NORTH
AND EAST. TEMPS ARE IN THE 30S TO NEAR 40 DEGREES. WINDS CONTINUE
TO BE GUSTY ACROSS THE AREA...WITH THE STRONGEST WINDS IN THE
RAPID CITY AREA.

MODELS ARE IN PRETTY GOOD AGREEMENT ON GRADUALLY IMPROVING
CONDITIONS ACROSS THE AREA OVER THE NEXT 24 HRS...THOUGH WINDY
CONDITIONS WILL PERSIST THROUGH WEDNESDAY AFTERNOON.

FOR TONIGHT...AREAS OF MOSTLY LIGHT SNOW WILL TAPER OFF ACROSS
WESTERN AREAS...ESPECIALLY BY LATE EVENING. SNOW OVER THE NORTHERN
BLACK HILLS WILL LIKELY LINGER INTO THE OVERNIGHT...BUT INTENSITY
SHOULD DIMINISH AS THE DRIER AIR MOVES IN. ADDITIONAL SNOWFALL
AMOUNTS TONIGHT SHOULD BE LIMITED TO AN INCH OR TWO OVER THE FAVORED
UPSLOPE AREAS. WILL KEEP WINTER STORM WARNING GOING THROUGH THE LATE
AFTERNOON...BUT SHOULD BE ALLOWED TO EXPIRE AFTER THAT WITH THE
IMPROVING CONDITIONS. WINDS WILL GRADUALLY DECREASE THIS
EVENING...BUT REMAIN BREEZY TO WINDY OVERNIGHT IN MOST AREAS. SOME
BREAKS IN THE CLOUDS ARE LIKELY OVERNIGHT WITH LOWS MOSTLY IN THE
LOWER 30S ON THE PLAINS...MID TO UPPER 20S OVER THE BLACK HILLS.

WEDNESDAY LOOKS TO BE PARTLY SUNNY TO MOSTLY CLOUDY ACROSS THE AREA
AND MILDER. CHANCES FOR RAIN AND SNOW SHOWERS SHOULD MOSTLY BE
CONFINED TO NORTHEAST WY AND THE BLACK HILLS...WITH SLIGHT CHANCES
ALSO TOWARD SOUTH CENTRAL SD. HIGHS WILL BE IN THE 40S TO NEAR 50
DEGREES ACROSS THE PLAINS...WITH SOME 30S OVER THE HIGHER ELEVATIONS
OF THE BLACK HILLS. NORTHWESTERLY WINDS WILL INCREASE AGAIN AFTER
DAYBREAK...WITH ADVISORY CRITERIA WINDS LIKELY ACROSS MUCH OF THE
WESTERN SD PLAINS BY LATE MORNING...25 TO 35 MPH WITH GUSTS TO OVER
50 MPH. WINDS WILL DIMINISH AGAIN IN THE EVENING WITH SHOWERS ENDING
AS WELL.

&&

.LONG TERM...THURSDAY THROUGH TUESDAY
ISSUED AT 330 PM MDT TUE APR 29 2014

MODELS REMAIN IN DECENT AGREEMENT WITH THE LARGE SCALE FEATURES
THROUGH THE WEEKEND...BUT SHOW SOME DIFFERENCES IN FINER DETAILS
SUCH AS LOCATION OF LOW LEVEL BAROCLINIC ZONE. DRY NORTHERLY FLOW
WILL BE FOUND ACROSS THE PLAINS ON THURSDAY...WITH TEMPERATURES
SLIGHTLY BELOW AVERAGE. FLOW BECOMES WEST-NORTHWEST OVER THE
WEEKEND AS FLAT RIDGE SETS UP ACROSS THE ROCKIES. A SERIES OF
SHORTWAVES RIDING OVER THE RIDGE WILL RESULT IN A FEW SHOWERS AS
THEY INTERACT WITH THE BAROCLINIC ZONE...ORIENTED FROM NW-SE
ACROSS THE FORECAST AREA. TEMPERATURES WILL BE NEAR AVERAGE OVER
THE WEEKEND.

&&

.AVIATION...FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING
ISSUED AT 330 PM MDT TUE APR 29 2014

NORTHWEST WINDS WILL DIMINISH THIS EVENING AND THEN INCREASE AGAIN
WEDNESDAY MORNING. MVFR/IFR CIGS WILL PERSIST OVER NORTHEAST
WYOMING AND MUCH OF WESTERN SOUTH DAKOTA THROUGH TONIGHT...WITH A
GRADUAL IMPROVEMENT OVER NORTHWEST/SOUTH CENTRAL SOUTH DAKOTA
OVERNIGHT. CEILINGS WILL CONTINUE TO IMPROVE THROUGH THE DAY
WEDNESDAY...WITH SCT-BKN 4000-5000FT AGL. IFR VSBY WITH SNOW WILL
DIMINISH FROM NORTH TO SOUTH OVERNIGHT.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR SDZ024.

     WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR SDZ001-
     002-012>014-025-032-042>044-046-047-049.

     HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR SDZ026-030-031-
     072>074.

WY...WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR WYZ057.

&&

SHORT TERM...26
LONG TERM...7
AVIATION...7
Hazardous weather outlook, Apr 29, 5:57 PM MDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
557 PM MDT TUE APR 29 2014

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-301400-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
557 PM MDT (657 PM CDT) TUE APR 29 2014

...GUSTY WINDS TO CONTINUE ON THE SOUTH DAKOTA PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TONIGHT

RAIN AND SNOW IS EXPECTED TO DECREASE TONIGHT...WITH LITTLE
ADDITIONAL SNOW ACCUMULATION EXPECTED IN THE NORTHERN BLACK HILLS.
NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE OVERNIGHT...WITH
OCCASIONAL GUSTS TO 50 MPH EXPECTED NEAR THE EAST SLOPES OF THE
BLACK HILLS AND ADJACENT PLAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

In the hours before

Local storm report, Apr 29, 12:38 PM MDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1238 PM MDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     HIGH SUST WINDS  RAPID CITY AIRPORT      44.04N 103.06W
04/29/2014  M48 MPH          PENNINGTON         SD   ASOS

1046 AM     NON-TSTM WND GST RAPID CITY AIRPORT      44.04N 103.06W
04/29/2014  M57 MPH          PENNINGTON         SD   ASOS

&&

POJORLIE
Local storm report, Apr 29, 12:44 PM MDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1244 PM MDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     SNOW             4 ESE FAITH             44.99N 101.96W
04/29/2014  E5.0 INCH        ZIEBACH            SD   TRAINED SPOTTER

            2 INCHES IN THE PAST 24 HOURS

&&

POJORLIE
Local storm report, Apr 29, 1:36 PM MDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
136 PM MDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     NON-TSTM WND GST 12 N ELLSWORTH AFB      44.32N 103.11W
04/29/2014  E60.00 MPH       MEADE              SD   TRAINED SPOTTER

1100 AM     HIGH SUST WINDS  4 SE FOLSOM             43.80N 102.81W
04/29/2014  E40.00 MPH       CUSTER             SD   TRAINED SPOTTER

            SUSTAINED FOR A FEW HOURS

1200 PM     NON-TSTM WND GST 1 S BEAR BUTTE STATE PA 44.47N 103.42W
04/29/2014  E50.00 MPH       MEADE              SD   TRAINED SPOTTER

0129 PM     HIGH SUST WINDS  1 SW HERMOSA            43.83N 103.21W
04/29/2014  E40.00 MPH       CUSTER             SD   TRAINED SPOTTER

            SUSTAINED FOR SEVERAL HOURS

0133 PM     HIGH SUST WINDS  6 SE FAIRBURN           43.62N 103.13W
04/29/2014  E40.00 MPH       CUSTER             SD   TRAINED SPOTTER

&&

POJORLIE
Local storm report, Apr 29, 1:53 PM MDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
153 PM MDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     NON-TSTM WND GST 7 E DOWNTOWN STURGIS    44.41N 103.37W
04/29/2014  M57.00 MPH       MEADE              SD   AWOS

            STURGIS SUPER AWOS

0555 AM     HIGH SUST WINDS  7 E DOWNTOWN STURGIS    44.41N 103.37W
04/29/2014  M43.00 MPH       MEADE              SD   AWOS

            STURGIS SUPER AWOS

0700 AM     SNOW             12 SW MAURINE           44.89N 102.77W
04/29/2014  M4.0 INCH        MEADE              SD   CO-OP OBSERVER

            2 INCHES IN PAST 24 HOURS

0700 AM     SNOW             14 S MISSION            43.10N 100.66W
04/29/2014  M3.0 INCH        TODD               SD   CO-OP OBSERVER

            STORM TOTAL

0700 AM     SNOW             HILL CITY               43.93N 103.57W
04/29/2014  M5.0 INCH        PENNINGTON         SD   CO-OP OBSERVER

            4 INCHES IN PAST 24 HOURS

0744 AM     HEAVY SNOW       5 E PORCUPINE           43.24N 102.23W
04/29/2014  E12.0 INCH       SHANNON            SD   TRAINED SPOTTER

            5 INCHES NEW SNOW IN LAST 24 HOURS...2.19 INCHES LIQUID
            STORM TOTAL

0800 AM     NON-TSTM WND GST 12 N ELLSWORTH AFB      44.32N 103.11W
04/29/2014  E60.00 MPH       MEADE              SD   TRAINED SPOTTER

0815 AM     HEAVY SNOW       3 NE WOUNDED KNEE       43.18N 102.32W
04/29/2014  E6.0 INCH        SHANNON            SD   TRAINED SPOTTER

            STORM TOTAL...AN INCH OR SO IN THE PAST 24 HOURS

0820 AM     HEAVY SNOW       1 W ALLEN               43.28N 101.95W
04/29/2014  E9.0 INCH        BENNETT            SD   TRAINED SPOTTER

            6 INCHES IN THE PAST 24 HOURS

0830 AM     HEAVY SNOW       2 WSW SWETT             43.16N 101.99W
04/29/2014  E12.0 INCH       BENNETT            SD   TRAINED SPOTTER

            3-4 INCHES IN THE PAST 24 HOURS

0853 AM     SNOW             11 ENE WANBLEE          43.64N 101.45W
04/29/2014  E4.0 INCH        JACKSON            SD   TRAINED SPOTTER

            STORM TOTAL...MOSTLY MELTED

0856 AM     SNOW             3 SW PARMELEE           43.30N 101.06W
04/29/2014  E5.0 INCH        TODD               SD   TRAINED SPOTTER

            ESTIMATED 4 TO 6 TOTAL

0902 AM     SNOW             1 N CEDAR BUTTE         43.60N 101.02W
04/29/2014  E5.0 INCH        MELLETTE           SD   TRAINED SPOTTER

            STORM TOTAL...3 INCHES IN PAST 24 HOURS

0910 AM     HEAVY SNOW       5 W WHITEWOOD           44.47N 103.73W
04/29/2014  E11.0 INCH       LAWRENCE           SD   TRAINED SPOTTER

            4 INCHES IN THE PAST 24 HOURS

0913 AM     SNOW             BEULAH                  44.53N 104.08W
04/29/2014  E4.0 INCH        CROOK              WY   TRAINED SPOTTER

            STORM TOTAL ESTIMATE...RAIN/SNOW MIX AND SNOW HAS MELTED

0916 AM     HEAVY SNOW       DEADWOOD                44.38N 103.73W
04/29/2014  E15.0 INCH       LAWRENCE           SD   TRAINED SPOTTER

            9 INCHES IN PAST 24 HOURS

0916 AM     HEAVY SNOW       3 SSW GALENA            44.29N 103.68W
04/29/2014  E11.0 INCH       LAWRENCE           SD   TRAINED SPOTTER

            6 INCHES IN PAST 24 HOURS

0921 AM     HEAVY SNOW       8 SSE LEAD              44.24N 103.73W
04/29/2014  E24.0 INCH       LAWRENCE           SD   TRAINED SPOTTER

            12 INCHES IN PAST 24 HOURS

0925 AM     HEAVY SNOW       4 E FOUR CORNERS        44.08N 104.06W
04/29/2014  E6.0 INCH        WESTON             WY   TRAINED SPOTTER

            TOTAL SO FAR

0925 AM     HEAVY SNOW       FOUR CORNERS            44.08N 104.13W
04/29/2014  E7.0 INCH        WESTON             WY   TRAINED SPOTTER

            AN INCH OR SO IN THE PAST 24 HOURS

0930 AM     SNOW             DOWNTOWN SPEARFISH      44.50N 103.86W
04/29/2014  E5.0 INCH        LAWRENCE           SD   CO-OP OBSERVER

            2 INCHES IN PAST 24 HOURS

0933 AM     HEAVY SNOW       1 SSE DEERFIELD RESERVO 44.00N 103.79W
04/29/2014  E9.0 INCH        PENNINGTON         SD   TRAINED SPOTTER

            4-5 INCHES IN PAST 24 HOURS

0959 AM     HEAVY SNOW       4 SE SUNDANCE           44.36N 104.33W
04/29/2014  E6.0 INCH        CROOK              WY   TRAINED SPOTTER

            4-5 INCHES IN PAST 24 HOURS...LOW VISIBILITY

1029 AM     NON-TSTM WND GST 1 E DOWNTOWN RAPID CITY 44.08N 103.21W
04/29/2014  M62.00 MPH       PENNINGTON         SD   OFFICIAL NWS OBS

1034 AM     SNOW             6 SSE CHERRY CREEK      44.51N 101.47W
04/29/2014  E4.0 INCH        HAAKON             SD   TRAINED SPOTTER

            TOTAL SNOW...ESTIMATED BECAUSE OF MELTING AND MIXING WITH
            RAIN

1046 AM     NON-TSTM WND GST RAPID CITY AIRPORT      44.04N 103.06W
04/29/2014  M57.00 MPH       PENNINGTON         SD   ASOS

1047 AM     HIGH SUST WINDS  RAPID CITY AIRPORT      44.04N 103.06W
04/29/2014  M48.00 MPH       PENNINGTON         SD   ASOS

1100 AM     HIGH SUST WINDS  4 SE FOLSOM             43.80N 102.81W
04/29/2014  E40.00 MPH       CUSTER             SD   TRAINED SPOTTER

            SUSTAINED FOR A FEW HOURS

1200 PM     NON-TSTM WND GST 1 S BEAR BUTTE STATE PA 44.47N 103.42W
04/29/2014  E50.00 MPH       MEADE              SD   TRAINED SPOTTER

1243 PM     SNOW             4 ESE FAITH             44.99N 101.96W
04/29/2014  E5.0 INCH        ZIEBACH            SD   TRAINED SPOTTER

            2 INCHES IN THE PAST 24 HOURS

0129 PM     HIGH SUST WINDS  1 SW HERMOSA            43.83N 103.21W
04/29/2014  E40.00 MPH       CUSTER             SD   TRAINED SPOTTER

            SUSTAINED FOR SEVERAL HOURS

0133 PM     HIGH SUST WINDS  6 SE FAIRBURN           43.62N 103.13W
04/29/2014  E40.00 MPH       CUSTER             SD   TRAINED SPOTTER

&&

POJORLIE
Local storm report, Apr 29, 3:52 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
352 PM MDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     NON-TSTM WND GST 25 ESE WRIGHT           43.55N 105.09W
04/29/2014  M63 MPH          CAMPBELL           WY   MESONET

&&

DBARBER
Local storm report, Apr 29, 4:33 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
433 PM MDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     NON-TSTM WND GST 10 W EDGEMONT           43.30N 104.02W
04/29/2014  M60 MPH          FALL RIVER         SD   DEPT OF HIGHWAYS

&&

DBARBER

Nearby

Wind Advisories in South Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.